MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 80617
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Difficult to Open or Remove Packaging Material (2922); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported possible detached coating occurred.A 130cm x 20cm renegade stc 18 microcatheter was selected for use in an interventional procedure in the gastroduodenal artery (gda).During preparation, the carrier hoop of the renegade catheter was flushed well.The fathom guidewire was inserted and the torque device was connected.Resistance was felt during removal from the hoop.The physician advanced the renegade into a 5f 0.038 non-boston scientific guide catheter and strong resistance occurred after some centimeters.Although the fathom guidewire had advanced into the gda well, the renegade could not follow due to the resistance.The renegade was withdrawn with some resistance.Outside the patient, part of the outer coating was noticed to be disrupted over 2 cm.The procedure was completed with a different device.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by mfr: the returned product consisted of a stc-18 microcatheter.The catheter was already removed from the shipping tube when received.The hub, shaft and tip were microscopically examined.The device showed 1 kink located 23.5cm.The device was microscopically inspected for any coating issues.No issues were noticed.A.016 guidewire was inserted into the lumen of the device.The renegade stc was inserted into a test.038 terumo angiographic catheter.The stc transcended through the lumen of the test catheter with no hesitations or restrictions.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.
 
Event or Problem Description
It was reported coating damage occurred.An stc 18 130cm x 20cm renegade was selected for use in an unknown procedure.During removing the renegade catheter from the carrier hoop, after flushing, inserting a fathom guidewire, and connecting a torque device, resistance was felt.The physician then advanced the renegade into a 5f 0.038 non-bsc guide catheter when strong resistance occurred after some centimeters.Although the fathom was advanced into the gastroduodenal artery (gda) well, the renegade could not follow because of the resistance.The renegade was removed with some resistance as well, and a small part of the outer coating was noticed to be disrupted over 2 cm.The procedure was completed with a different device with no patient complications.

Brand Name
RENEGADE STC 18
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork IRELA ND
EI   IRELAND
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12851141
Report Number2134265-2021-14453
Device Sequence Number17432182
Product Code DQO
UDI-Device Identifier08714729444442
UDI-Public08714729444442
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K023681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model Number80617
Device Catalogue Number80617
Device Lot Number0027739692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown